MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIV PLUS SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO PROTECTIV PLUS SAFETY I.V. CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Model Number 306501
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was not conducted, no discrepancies or abnormalities relevant to the complaint.No product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It was reported that the needle was inserted into the vein and the lock did not engaged.The needle was left exposed and did not retract.No patient injury was reported.
 
Additional Manufacturer Narrative
Other text: while performing a review of submitted mdr report it was discovered that this file was inadvertently assessed as reportable.No patient death, serious injury, and no evidence of a reportable product malfunction.The hazardous situation for the given complaint device would not likely cause or contribute to a death or serious injury if the malfunction were to recur.Report is no longer considered reportable, please disregard any mdr reports associated with it.

Brand Name
JELCO PROTECTIV PLUS SAFETY I.V. CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
NULL
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14283667
Report Number3012307300-2022-07552
Device Sequence Number5283441
Product Code FOZ
UDI-Device Identifier10351688071163
UDI-Public10351688071163
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model Number306501
Device Catalogue Number306501
Device Lot Number3847475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0352-2020
Patient Sequence Number1
Patient SexUnknown